Does anyone have experience with weight gain while using Minivelle patch ? I use .0375 dosage.
Weight gain and estradiol patch- Minivelle?
Question posted by YTC on 11 May 2013
Last updated on 27 September 2018 by hbill22
I have been using the Sandoz estradiol Transdermal 0.05 mg/day patch for 3 years approximately. The first 2 years I cut it in half and didn't notice weight gain.
This past year I upped it to the full patch every three days religiously and I gain 5 lbs in approximately a month. I couldn't lowe the weight. First time in my life I couldn't quickly lose the weight. And it didn't matter how little I ate. I would eat 800 calories a day for a whole month and lose 1 lb, only to gain it back the following week if I ate anything.
Then I started to wonder if it was the patch and I took the patch off and I immediately lost 2 lbs water weigh in 48 hours and then my 800 calorie a day diet worked and I lost the actual 3 pounds of fat that I gained that wasn't water weight in the following 2 weeks, and after those 2 weeks I was back to my normal 124 lbs.
Shocking it took me so many months to put it together... I kept thinking its menopause or what ever, but no, it was the patch. While its true I eat less than I used to in order to maintain my normal weight, it is absolutely possible. I will go back to my 1/2 patch program in a couple days and see if my weight stays with that.
Good luck to all!
I am 66 yrs young natural menopause at 51 no hrt for 8 yrs. I had a hysterectomy and reconstruction after 8 yrs of menopause that's when I went on HRT minevelle patch. It was a God send I could sleep,no foggy brain, no mood swings and best of all increased libido also absolutely no weight gain actually I lost weight. I'm now still doing great I'm on 0.05 minevelle patch
I gained 12 pounds in one year. My dosage was 0.05. I had a total hysterectomy with salpingo oophorectomy along with pelvic reconstruction. I cut out most carbs, limited alcohol intake and increased my exercise. I was finally able to exercise after years of not being able to walk without my cervix protruding from my vagina. I had high hopes for losing 15 pounds and getting back in shape. Didn't happen. The weight was concentrated in my abdomen and hips. My thyroid was checked and it was normal. Since I take no other meds, my doctor concluded it had to be the minivelle. My BP is low and I am otherwise perfectly healthy at 57. I just stopped applying the patch about 2 weeks ago and already feel better. My breasts have stopped itching (an internal itch that was making me crazy) and bloating is diminished. Mammogram normal so no cause for itching found. I really had no issues prior to using the patch. No night sweats, no vaginal dryness or hot flashes.
I just assumed my doctor knew what she was doing and went along. So yes, to answer your question, minivelle can most definitely cause weight gain!
Hi i have been on estradiol patch for 12 years since complete hysterectomy
weight gain is my big issue and i want to come off the patch
but when i try and wean off, i get palpitations, headaches and hot flashes
i am 61 now... what next?
I had a partial hysterectomy in 2008, ovaries and tubes I still have. I am now 50 and in menopause. I started on .375, then .5 and now will now .075. My GYNE told me the food you're putting in your mouth is what's going to make you gain weight, and not the patch itself. I really don't eat any different than before I was on these patches, and I haven't gained a significant amount weight as mentioned in a lot of these post. All I know is that I feel a whole lot better, sleep, mood, concentration, my hair is growing and thicker and skin is better overall. I do have occasional breakouts, but that's about it.
Estrogen can interfere with thyroid function, so you may need to increase your dose of levothyroxine when you start the minivelle patch. Since low thyroid function reduces metabolism, this is a very common cause of weight gain... Opposing progesterone can help alleviate some of the problem. Expect to participate in a LOT of tweaking to get the right balance between these 3 hormones.
Yes it does make you gain weight. I am taking 0.025mg and ive put on weight. When the dosage was lowered, i shed the weight.
Also take into account that menopause also contributes to some weight gain.
I've been on Minivelle for a number of years, both the .0375 and .025 doses and have had difficulty balancing the dosage out to maintain my weight and keep hot flashes and night sweats at bay. I had a hysterectomy 14 years ago and didn't get the menopause symptoms for many years.
I first tried Vivielle about 5 or 6 years ago and had such incredible back pain that I finally stopped it. I almost went to the emergency room with the pain, but instead waited and saw a GP and had a number of tests that showed nothing. In very small print on package insert, it said severe back pain was a possible side effect, so I quit the patch. Within days, it resolved. When I told my GYN, she said there was no way a tiny patch on my stomach caused pain like that in my back. Well, it did. Needless to say, I switched docs.
The new doc started Minivelle and it seemed to work well on the high flashes, but I've gained a total of 10 pounds, which I hate. I've gone down to the lower dose now and am trying to use it just once a week, but I do have to deal with the hot flashes and night sweats and the weight hasn't changed. It's miserable.
After reading others comments on here, I now may have realized another side effect that I had no idea was related - the pain in my feet and knees. I have been blaming this on "old age" and arthritis, but it seems this could be related to the patch. When I went for a second opinion on the hormone thing months ago, another doc wanted to put me on at a minimum, the .05 dose, which made no sense after I told him I wanted to get off the patch altogether at some point due to the weight gain. Now I'm even more thrilled I said no to that.
I'd love to find another alternative after reading the posts here. If anybody comes up with one, we'd all like to know!
I used minivelle dot .5 for 3 years and never gained any weight. It was great! I never had any bad side effects.
I am so glad I found this page! I'm 54 and have watched my weight creep up over the last few month - 10 pounds! So unhappy and beat myself up every day ... I watch my food and try to work out, and still the weight gain continues - and my feet!!! They hurt so bad I've been to a chiropractor to have them adjusted and bought expensive orthotics! I've been on the .375 patch but ripped it off this morning and will try to push through the hot flashes and night sweats - question for anyone who may have used a Mirena - I lost weight when I had one, and it's progesterone based, has anyone had any luck with increasing their progesterone levels to combat the hot flashes/night sweats instead of the estrogen patch? I'm reaching out to my OB/GYN today to ask him what he thinks -
I just turned 58 and have always been very fit and health conscious. I have been on HRT for 2 years taking .05 Minivellw patch 2x a week, 100 mg progesterone, 100 mg 2x daily and 32.5 mg of nature thyroid. Thyroid med started 12/17/16. Gained 20 lbs in 1 year. Have never weighed 155 pounds in my life. I eat healthy..drink lots of water every day and try to workout 2-3 times a week. What could possibly cause the weight gain ? My doctor has no answer. Any suggestions out there?
I had a complete hysterectomy using the da vinci three years ago and immediately went on Minivelle 1.0... 20+ pounds later. I started cutting the patches in half six months ago, and last week, I ripped off my last patch. I've had it. Yes there's night sweats - but I take a Lorazepam and I'm out!
Oh my gosh!! I'm so glad I read this column. I'm 54 and I've been on the Minivelle patch for 3 months. I've gained 15 pounds and am miserable. I couldn't understand how I was gaining weight like that and now I know. My feet also hurt in the mornings when I get up and I attributed it to getting old. Tomorrow is a new day for me... no more weight gain. I'd rather live with hot flashes than carry around all this extra weight.
How long do the symptoms of surgical menopause typically last if you go through them without hormone therapy? I am 34 and had a complete hysterectomy in February. I have gained 20 pounds since then. I workout 5 days/week, have pretty much quit eating carbs and monitor my food intake religiously, staying at or under 1200 calories/day. Aside from gaining weight, I'm finding it nearly impossible to lose weight. I've been experiencing significant depressive symptoms- but it's difficult to tell if they are a result of the minnieville patch or of dissatisfaction and frustration with my body. I get major hot flashes and sleeplessness without it, but am almost ready to endure both.
I'm 57 and have been on the patch for two yrs. I first started out on 0.05... and asked to lower. Now on 0.0375. I also take progesterone every night. I'm post menopausal and have not had a hysterectomy. I went on them to control my hot flashes and all the other lovely symptoms that go along with menopause. My biggest issue is I've gained at least 20 pounds over the past 2 yrs and my joints ache a lot. I also struggle with foot pain. I exercise moderately... haven't had a soda in 2 yrs... cut way way back on carbs..eat healthy 85% of time... rarely if ever eat fast food and my waistline has bloomed. After talking with my gyn nurse I opted to cut patch in half and I am changing it once a week instead of twice niw..but still take progesterone. I wish I had known about the side effects ..I would have prob suffered through the other. This is very unpleasant... as well as harmful emotionally. Any other suggestions?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.